Advanced Search

Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2006 October;141(5) > Giornale Italiano di Dermatologia e Venereologia 2006 October;141(5):457-63

ISSUES AND ARTICLES   MOST READ   eTOC

CURRENT ISSUEGIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases

Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014

Frequency: Bi-Monthly

ISSN 0392-0488

Online ISSN 1827-1820

 

Giornale Italiano di Dermatologia e Venereologia 2006 October;141(5):457-63

    REVIEWS

Psoriasis and heart. Something new under the sun

Pietrzak A. 1, Janowski K. 2, Lopatynski J. 3, Chodorowska G. 1, Ignatowicz A. 3, Steuden S. 2, Witczak A. 3, Krasowska D. 1, Lotti T. M. 4

1 Department of Dermatology Medical University Lublin, Poland
2 Department of Adult Clinical Psychology John Paul II Catholic University of Lublin Lublin, Poland
3 Department of Internal Diseases Medical University Lublin, Poland
4 Unit of Dermatological Physiotherapy University of Florence Florence, Italy

The article reviews classical and current literature concerning relationships between psoriasis and heart. Numerous epidemiological studies point to an increased risk of heart conditions in psoriasis patients. Various risk factors for cardiac pathologies were also observed to be increased in psoriasis patients. Studies applying echocardiographic and electrocardiographic examinations showed higher frequency of cardiac abnormalities in patients with psoriasis than in control groups. Possible mechanisms responsible for an increased prevalence of cardiac pathologies in psoriasis are discussed including lipid metabolism disturbances, systemic effects of altered patterns of proinflammatory cytokines, increased cardiac pathologies due to other conditions comorbid with psoriasis and side effects of systemic treatments for psoriasis.

language: English


FULL TEXT  REPRINTS

top of page